MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. E-Z CLEAN BLADE MOD 2.75IN; E-Z CLEAN BLADE MODIFIED 2.75 INCH

MEGADYNE MEDICAL PRODUCTS, INC. E-Z CLEAN BLADE MOD 2.75IN; E-Z CLEAN BLADE MODIFIED 2.75 INCH
Model Number 0012AM
Medical Device Problem Code Arcing of Electrodes (2289)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch #: unk.As the device was not returned, an analysis investigation could not be performed.A conclusion could not be reached as to what may have caused or contributed to the event.Attempts are being made to obtain the following information.To date, no response has been provided.If further details are received at a later date, a supplemental medwatch will be sent: what is the severity of the burn? first degree burns are minor burns on the first layer of skin.Second degree burns have two types: superficial partial-thickness burns injure the first and second layers of skin.Deep partial-thickness burns injure deeper skin layers.Third degree burns injure all the skin layers and tissue under the skin.What medical intervention was used to treat the burn? (such as salve or stitches) are there any anticipated long-term effects from the burn or injury? what medical intervention was used to treat the burn or injury? (such as salve or stitches).What is the current patient status? if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a breast augmentation, the "cautery tip is defective.There was a spark when the doctor used it in the operating room, patient was burnt." cut 40 coag 35.A valley lab generator was used and the prep solution used was betadine.The solution was not rinsed off and did not pool under the patient.There were no patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 9/11/2020.Investigation summary: the account provided 1 photo image of the device.The provided photo was reviewed.Charred eschar was observed on the blade.Unable to determine the cause of the report based on the photo.The physical device would need to be evaluated.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 8/17/2020.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.Setting of generator: cut 40 coag 35.Procedure was breast augmentation.Valley lab generator used.Prep solution used was betadine.The solution was not rinsed off.The solution was not pooled under patient.

Brand Name
E-Z CLEAN BLADE MOD 2.75IN
Common Device Name
E-Z CLEAN BLADE MODIFIED 2.75 INCH
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
11506 south state street
draper UT 84020
MDR Report Key10313880
Report Number1721194-2020-00039
Device Sequence Number16405425
Product Code GEI
UDI-Device Identifier10614559100103
UDI-Public10614559100103
Combination Product (Y/N)N
PMA/510(K) Number
K081791
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model Number0012AM
Device Catalogue Number0012AM
Device Lot Number194255
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/26/2020
Supplement Date Received by Manufacturer07/21/2020
08/25/2020
Initial Report FDA Received Date07/23/2020
Supplement Report FDA Received Date08/17/2020
09/11/2020
Patient Sequence Number1
Patient Age30 YR
Patient Weight52